Open Access
Translator Disclaimer
March, 1980 Complete Classes for Sequential Tests of Hypotheses
L. D. Brown, Arthur Cohen, W. E. Strawderman
Ann. Statist. 8(2): 377-398 (March, 1980). DOI: 10.1214/aos/1176344959

Abstract

We consider problems of sequential testing when the loss function is the sum of a component due to an error in the terminal decision and a cost of observation component. In all cases we establish a characterization of a complete class or an essentially complete class. In order to obtain such results for testing a null hypothesis against an alternative hypothesis we establish complete class results for testing the closure of the null hypothesis against the closure of the alternative hypothesis. A complete class for testing closure of null against closure of alternative is an essentially complete class for testing null against alternative. Furthermore, a complete class for testing closure of null against closure of alternative is a complete class for testing null against alternative when the risks have certain continuity properties. Such continuity properties do hold in many cases. Three models are treated. The first is when the closure of the null space is compact and the cost of the first observation is positive. Under very unrestrictive conditions it is shown that the Bayes tests form a complete class. This result differs considerably from most fixed sample analogues that have been studied. The second model is when the closure of the null space is compact, the distributions are exponential family, and the cost of the first observation is zero. The third model is for the one dimensional exponential family case when the hypotheses are one sided.

Citation

Download Citation

L. D. Brown. Arthur Cohen. W. E. Strawderman. "Complete Classes for Sequential Tests of Hypotheses." Ann. Statist. 8 (2) 377 - 398, March, 1980. https://doi.org/10.1214/aos/1176344959

Information

Published: March, 1980
First available in Project Euclid: 12 April 2007

zbMATH: 0429.62058
MathSciNet: MR560735
Digital Object Identifier: 10.1214/aos/1176344959

Subjects:
Primary: 62L10
Secondary: 62C07

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.8 • No. 2 • March, 1980
Back to Top